MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT, PLS, AUTO RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT, PLS, AUTO RBC SET
Model Number 82656
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Donor unit #: w04702300111500 there was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.The analysis of the run data file did not find a conclusive cause for the higher-than-expected wbc content in the platelet product reported for this collection.The signals indicate that the device had difficulty maintaining steady state throughout the procedure, so it cannot be ruled out that the needle line access may have shifted and could potentially have impacted the draw flow rate.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the platelet product could be donor-related.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Donor unit #: (b)(6).There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the run data file (rdf) was analyzed for this event.The analysis of the run data file did not find a conclusive cause for the higher-than-expected wbc content in the platelet product reported for this collection.The signals indicate that the device had difficulty maintaining steady state throughout the procedure, so it cannot be ruled out that the needle line access may have shifted and could potentially have impacted the draw flow rate.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the platelet product could be donor-related.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: the analysis of the run data file did not find a conclusive cause for the higher-than-expected wbc content in the platelet product reported for this collection.The signals indicate that the device had difficulty maintaining steady state throughout the procedure, so it cannot be ruled out that the needle line access may have shifted and could potentially have impacted the draw flow rate.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the platelet product could be donor-related.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT, PLS, AUTO RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w collins ave
lakewood, CO 80215
MDR Report Key16149337
Report Number1722028-2023-00013
Device Sequence Number15163251
Product Code GKT
UDI-Device Identifier05020583826564
UDI-Public05020583826564
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model Number82656
Device Catalogue Number82656
Device Lot Number2202081130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown